Metoprolol

Posted by dianearant @dianearant, Jul 6, 2022

I only started taking Metoprolol Succinate in October 2021 after having Covid. They started me on 25 mg, but I was having several side effects. They lowered it to 12.5 once a day. I had gone to my GP and told them the problems and she suggested going with the immediate Metoprolol . Well. I did and had a bad reaction to it. Called heart doctor and they said to get off and started me on Diltiazem 30mg. They said this was the lowest dosage. But three hours after taking the dose I begin to feel flush and my HR starts to go up. I have found I have to put ice packs all over me to bring it down. This has been one week since the reaction and I have been to the ER twice and in the bed for a week. I can only get up to go to the bathroom and then my heart rate goes up and I feel extremely weak. They have done blood work and EKG and nothing shows up with my heart. I might add I don’t handle meds very well. I am a one Tylenol, ibuprofen…person.

Interested in more discussions like this? Go to the Heart Rhythm Conditions Support Group.

Hi, maybe you Just need some more time to adjust this New medicine or maybe the dosis is wrong?
I am taking metoprolol myself, 25 mg once a day, ( cause of covid feb.2022, fast heartbeat and high pulse) and I want to change medicine aswell because og too many sideeffect from metoprolol. So I am going to see a heart spesialist in 2 weeks to discuss a change of medicine. I also tried to wean of metoprolol, to 12.5 mg some days and then stop, but I got a high pulse and b.p also raised.so i know the feeling and it is not a good feeling. What did they tell you at ER?

REPLY
@erodla

Hi, maybe you Just need some more time to adjust this New medicine or maybe the dosis is wrong?
I am taking metoprolol myself, 25 mg once a day, ( cause of covid feb.2022, fast heartbeat and high pulse) and I want to change medicine aswell because og too many sideeffect from metoprolol. So I am going to see a heart spesialist in 2 weeks to discuss a change of medicine. I also tried to wean of metoprolol, to 12.5 mg some days and then stop, but I got a high pulse and b.p also raised.so i know the feeling and it is not a good feeling. What did they tell you at ER?

Jump to this post

Thanks for your response. I was most recently taking 25 mg Metoprolol twice a day. Very hi-dose. On Wednesday this week my doctor changed it to 12.5 mg twice a day and added another BP med Amlodipine 5 mg once a day. I'm hoping it will reduce my woozy feeling.

REPLY

Hello @dianearant and welcome to Mayo Clinic Connect. This reaction to the change in medicine has to be concerning. Did your GP ever discuss a weaning protocol from Metoprolol before starting the new medication?

REPLY

They said I was on such a low dosage that it would be ok. I am finally starting to feel a little better. I am just really discouraged with my cardio after all of this.

REPLY
Please sign in or register to post a reply.